Alert archive / Illinois / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 85, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jun 12, 2015, 6:34 PM CDT for Gallatin County, White County, Illinois. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2015, 6:34 PM CDT (23:34 UTC)
- Expired
- Jun 12, 2015, 7:03 PM CDT
- In force
- 29 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Gallatin County, IL, White County, IL
The radar
The Evansville,IN radar (KVWX), 56 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.6 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 398 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 1049 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 298 m²/s²
- 0-3 km storm-relative helicity
- 253 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 6:03 PM CDT, 31 minutes earlier.
Area forecast discussion, Jun 12, 6:03 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
603 PM CDT FRI JUN 12 2015
.UPDATE...
ISSUED AT 551 PM CDT FRI JUN 12 2015
UPDATED AVIATION DISCUSSION FOR 00Z TAF ISSUANCE.
&&
.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 226 PM CDT FRI JUN 12 2015
A MID/UPPER LEVEL RIDGE LOOKS TO REMAIN PARKED OVER THE SE CONUS
THROUGH THE SHORT TERM. AT THE SURFACE...OUR AREA SHOULD REMAIN
IN A MOIST, WARM SECTOR REGIME WITH A NEARLY STATIONARY FRONT
DRAPED WELL NORTH OF THE REGION. CONVEYOR BELT OF MOISTURE WILL
CONTINUE ON THE WESTERN PERIPHERY OF THE MID LEVEL RIDGE.
THEREFORE, SHOWER/THUNDERSTORM CHANCES WILL BE HIGHEST OVER OUR
N/W COUNTIES...WITH SMALLER CHANCES AS ONE HEADS TOWARD THE
PENNYRILE REGION OF WESTERN KY. WITH LITTLE IF ANY LOW TO MID
LEVEL FORCING AROUND...WILL NOT GO WITH HIGHER POPS THAN THE SCT
CATEGORY FOR NOW. DAYTIME TEMPS WILL BE MAINLY DEPENDENT ON THE
AMOUNT OF CLOUDS VS SUN...BUT MOST LOCATIONS SHOULD AT LEAST SEE
MID 80S TO NEAR 90 IN THE AFTERNOONS.
.LONG TERM...(SUNDAY NIGHT THROUGH FRIDAY)
ISSUED AT 226 PM CDT FRI JUN 12 2015
MODELS ARE IN BETTER AGREEMENT EARLY IN THE EXTENDED SHOWING THE
FRONTAL BOUNDARY SAGGING SOUTH INTO THE PAH FORECAST AREA BY LATE
TUESDAY. SHOWER AND THUNDERSTORM CHANCES WILL INCREASE FROM NORTH
TO SOUTH MONDAY INTO TUESDAY, AND MODELS NOW LINGER THE BOUNDARY IN
OUR REGION UNTIL AT LEAST WEDNESDAY. OVERALL FOR THE TIME PERIOD OF
MONDAY THROUGH WEDNESDAY WENT WITH CHANCE POPS SOUTH TO LIKELY POPS
NORTH AND WEST. BEYOND WEDNESDAY, CONFIDENCE DECREASES DUE TO
MODELS INCONSISTENCIES ON WHETHER OR NOT THE BOUNDARY WILL LIFT BACK
NORTH. FOR NOW WENT WITH CHANCE POPS WEDNESDAY NIGHT THROUGH
FRIDAY. MAIN CONCERN WHEN THE FRONT SAGS SOUTH WILL BE HEAVY RAINS
WITH PLENTIFUL MOISTURE IN PLACE ACROSS THE MIDDLE MISSISSIPPI AND
LOWER OHIO VALLEYS.
NUMERICAL GUIDANCE OVERALL KEEPS US WITH NEAR TO SLIGHTLY ABOVE
SEASONAL HIGHS AND WELL ABOVE SEASONAL LOWS THROUGH THE EXTENDED.
THIS KEEPS DAYTIME HIGHS IN THE MIDDLE TO UPPER 80S, WITH LOWS IN
THE UPPER 60S TO LOWER 70S.
&&
.AVIATION...
ISSUED AT 551 PM CDT FRI JUN 12 2015
LATE PM HEAT OF DAY STORM ACTIVITY SHOULD DIMINISH WITH
NIGHTFALL/LOSS OF FUEL. ISOLATED ACTIVITY COULD LINGER INTO THE
EARLY EVENING HOURS...AND MAY IMPACT VICINITY KEVV TERMINAL WITH
RESTRICTED FLIGHT VSBYS. OTHERWISE VFR SHOULD RULE OVERNIGHT WITH
SCATTERING OF CLOUDS AND LIGHT SOUTHERLIES PRECLUDING FOG
DEVELOPMENT/VSBY RESTRICTIONS. DIURNAL CU DEVELOPS AGAIN BY
MID-LATE MORNING TMRW AND VICINITY CB'S WILL PRESENT DURING THE
PM HOURS ESPECIALLY.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ILZ075>078-
080>094.
MO...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MOZ076-086-
087-100-107>112-114.
IN...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR INZ081-082-
085>088.
KY...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR KYZ001>022.
&&Hazardous weather outlook, Jun 12, 3:59 AM CDT, 14 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 359 AM CDT FRI JUN 12 2015 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-130900- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 359 AM CDT FRI JUN 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE AREA WIDE TODAY AND TONIGHT. LIGHTNING AND LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY HAZARDS. MINOR FLOODING WILL CONTINUE ON THE MISSISSIPPI RIVER OVER THE NEXT SEVERAL DAYS. PLEASE REFER TO THE FLOOD WARNINGS AND STATEMENTS FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS ARE POSSIBLE OVER ALL OR PART OF THE AREA EVERY PERIOD. LIGHTNING AND LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY HAZARDS. MINOR FLOODING WILL CONTINUE ON THE MISSISSIPPI RIVER OVER THE NEXT SEVERAL DAYS. PLEASE REFER TO THE FLOOD WARNINGS AND STATEMENTS FOR MORE INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JP
In the hours before
Special weather statement, Jun 12, 3:54 PM CDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 354 PM CDT FRI JUN 12 2015 ILZ081-082-122145- HAMILTON IL-FRANKLIN IL- 354 PM CDT FRI JUN 12 2015 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FRANKLIN AND SOUTHWESTERN HAMILTON COUNTIES UNTIL 445 PM CDT... AT 353 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BENTON...MOVING NORTHEAST AT 40 MPH. DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WEST FRANKFORT...BENTON...WEST CITY...THOMPSONVILLE...HANAFORD AND MACEDONIA. LAT...LON 3788 8893 3800 8898 3815 8864 3794 8852 TIME...MOT...LOC 2053Z 240DEG 49KT 3797 8885
Special weather statement, Jun 12, 4:24 PM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
424 PM CDT FRI JUN 12 2015
ILZ075-122215-
JEFFERSON IL-
424 PM CDT FRI JUN 12 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JEFFERSON COUNTY UNTIL
515 PM CDT...
AT 424 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ASHLEY...OR 10 MILES SOUTH OF CENTRALIA...MOVING EAST AT 25 MPH.
DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MOUNT VERNON...WOODLAWN...BLUFORD AND DIX.
LAT...LON 3847 8870 3830 8870 3826 8914 3846 8914
3847 8909
TIME...MOT...LOC 2124Z 258DEG 23KT 3837 8911Special weather statement, Jun 12, 5:48 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
548 PM CDT FRI JUN 12 2015
ILZ077-078-083-INZ081-085-122330-
WHITE IL-EDWARDS IL-WABASH IL-GIBSON IN-POSEY IN-
548 PM CDT FRI JUN 12 2015
...SIGNIFICANT WEATHER ADVISORY FOR WABASH...EDWARDS...
WHITE...SOUTHWESTERN GIBSON...AND NORTHERN POSEY COUNTIES UNTIL 630
PM CDT...
AT 546 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS NEAR
CROSSVILLE...OR NEAR CARMI...MOVING NORTHEAST AT 30 MPH.
DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MOUNT CARMEL...CARMI...FORT BRANCH...ALBION...GRAYVILLE...
OWENSVILLE...POSEYVILLE...NEW HARMONY...CROSSVILLE...CYNTHIANA...
BELLMONT...BONE GAP...KEENSBURG...GRIFFIN...MAUNIE...BROWNS AND
PHILLIPSTOWN.
LAT...LON 3824 8752 3794 8816 3807 8835 3826 8815
3855 8794
TIME...MOT...LOC 2246Z 239DEG 49KT 3813 8810The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:36 AM CDT | Lake Wind Advisory | PAH | Ballard, Caldwell, Calloway, Carlisle, Christian, Crittenden and 16 more | 11 hr |
| Jun 12, 3:54 PM CDT | Special Weather Statement | PAH | Franklin | 51 min |
| Jun 12, 4:24 PM CDT | Special Weather Statement | PAH | Jefferson | 51 min |
| Jun 12, 5:48 PM CDT | Special Weather Statement | PAH | Wabash, White | 42 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.